Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 10, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 4, 2014, 1:18 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2014, 1:18 PM MDT (19:18 UTC)
- Expired
- Jul 4, 2014, 4:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 161 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1928 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101 WGUS54 KEPZ 041918 FFWEPZ NMC017-042215- /O.NEW.KEPZ.FF.W.0010.140704T1918Z-140704T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 118 PM MDT FRI JUL 4 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 415 PM MDT * AT 115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... SAN LORENZO... MIMBRES... PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF A HALF TO ONE INCH ARE POSSIBLE IN THE WARNED AREA...SPECIFICALLY THE NOONDAY AND SHEPPARD CANYON DRAINAGES. MOTORISTS TRAVELING ALONG HIGHWAYS 35 OR 61 COULD EXPECT TO SEE WATER CROSSING THE ROADS BETWEEN SAN LORENZO AND MIMBRES. FLOODING IS OCCURRING OR IS IMMINENT NEAR SILVER FIRE BURN AREA. RAPID RISES IN WATER AND QUICK MOVING DEBRIS FLOWS ARE POSSIBLE. AVOID CREEKS AND DRAINAGES NEAR BURNED AREAS. MOVE TO HIGHER GROUND QUICKLY. IF CAUGHT BY FLASH FLOODING OR DEBRIS FLOWS...CALL 911. && LAT...LON 3295 10786 3279 10790 3286 10800 3298 10790 $$ JMG
2 follow-up statements
480 WGUS74 KEPZ 042059 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 259 PM MDT FRI JUL 4 2014 NMC017-042215- /O.CON.KEPZ.FF.W.0010.000000T0000Z-140704T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANT NM- 259 PM MDT FRI JUL 4 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL GRANT COUNTY UNTIL 415 PM MDT... AT 258 PM MDT...AN INCH TO AN INCH AND A HALF OF RAIN WAS ESTIMATED BY DOPPLER RADAR OVER THE WESTERN PORTIONS OF THE SILVER BURN SCAR. SOME FLOODING IS POSSIBLE AT LOW WATER CROSSINGS NEAR SAN LORENZO AND MIMBRES. LOCATIONS IMPACTED INCLUDE... SAN LORENZO... MIMBRES... PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS AND MOVE TO HIGHER GROUND && LAT...LON 3295 10786 3279 10790 3286 10800 3298 10790 $$ JMG
691 WGUS74 KEPZ 042213 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 413 PM MDT FRI JUL 4 2014 NMC017-042227- /O.EXP.KEPZ.FF.W.0010.000000T0000Z-140704T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANT NM- 413 PM MDT FRI JUL 4 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL GRANT COUNTY WILL BE ALLOWED TO EXPIRE AT 415 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. ADDITIONAL STORMS HAVE JUST STARTED TO DEVELOP OVER THE WESTERN END OF THE SILVER BURN AREA AND ADDITIONAL FLOODING IS POSSIBLE IF STORMS CONTINUE THEIR SLOW MOVEMENT. BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3295 10786 3279 10790 3286 10800 3298 10790 $$ JMG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 5:22 AM MDT, 7 hours 56 minutes earlier.
Area forecast discussion, Jul 4, 5:22 AM MDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 522 AM MDT FRI JUL 4 2014 .SYNOPSIS... UPPER HIGH NEAR THE FOUR CORNERS HAS BEGUN PUSHING THE LAYERED MOISTURE OVER US TOWARDS ARIZONA. THUS SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND TONIGHT ACROSS THE GILA WILDERNESS AND THE LOWLANDS WEST OF DEMING. THUNDERSTORMS WILL THEN BECOME ISOLATED THROUGH TUESDAY WITH THE BEST CHANCES OF RAIN OVER THE MOUNTAINS. HIGH TEMPERATURES THAT HAVE BEEN BELOW NORMAL THE PAST COUPLE OF DAYS WILL BEGIN A SMALL WARMUP...WITH HIGHS ABOVE NORMAL BY SUNDAY AND MONDAY. && .DISCUSSION... PERSISTENT UPPER HIGH THAT HAS LOITERED OVER THE AREA FOR SEVERAL DAYS NOW HAS DRIFTED TO JUST SOUTH OF THE FOUR CORNERS AREA. THE INCREASING EAST FLOW HAS BEGUN PUSHING THE LAYERED MOISTURE WEST TOWARDS ARIZONA. THIS SHOULD CONCENTRATE MOST CONVECTION TODAY/TONIGHT WEST OF DEMING INCLUDING THE GILA/BLACK RANGE AREA. WEAK UPPER TROUGH EXTENDING WEST-EAST JUST SOUTH OF THE INTERNATIONAL BORDER WILL EXTEND FROM ABOUT LORDSBURG-EL PASO LATE THIS MORNING BEFORE DISSIPATING OUT. FEATURE HAS PRODUCED CLOUD DECK AND A FEW SHOWERS IN NORTHERN MEXICO EARLY THIS MORNING AND GRIDS REFLECT SOME OF THAT MOVING JUST NORTH OF THE BORDER AND WEST OF SANTA TERESA. OLD OUTFLOW BOUNDARY FROM NORTHERN STORMS HAS ALSO MOVED THROUGH LAS CRUCES AND SANTA TERESA AND MAY HELP ENHANCE A FEW OF THESE SHOWERS. ANY SHOWERS FROM THIS FEATURE SHOULD END BEFORE NOON. TO THE EAST...NOT ONLY DOES SOME DRYING TAKE PLACE BUT MUCH OF THIS AREA LOSES IT'S INSTABILITY AS WARMING ALOFT DEVELOPS. MAIN THREAT FROM STORMS TODAY WILL ONCE AGAIN BE HEAVY RAINFALL/LOCAL FLOODING AS STORM MOTION STILL REMAINING FAIRLY LIGHT. DOWNTICK IN CONVECTION SHOULD CONTINUE SATURDAY WITH POPS LIMITED TO THE MOUNTAINS. MODELS CONTINUE TO SHOW BATCH OF MOISTURE AND UPPER TROUGH ROTATING AROUND EAST SIDE OF HIGH ON SUNDAY AND TEMPORARILY INCREASING THUNDERSTORM ACTION. POPS FOR ALL AREAS LOOK REASONABLE. MONDAY AND TUESDAY BACK TO MAINLY MOUNTAIN CONVECTION. TEMPERATURES WHICH HAVE REMAINED BELOW NORMAL PAST COUPLE OF DAYS WILL BEGIN MINOR WARMUP WITH HIGHS BACK SLIGHTLY ABOVE NORMAL BY SUNDAY AND MONDAY. GFS CONTINUES TO SHOW MOISTURE INCREASE FOR WEDNESDAY AND THURSDAY AS IT APPEARS HIGH CENTER BECOMES UNORGANIZED AND WEAKENS THE EAST-NORTHEAST FLOW. AT THE SAME TIME FLOW AT 700-600MB BEGINS WRAPPING AROUND HIGH CENTER TRYING TO FORM NEAR NEW MEXICO-MEXICO BORDER. THIS FLOW WILL BRING UP SOME TROPICAL MOISTURE FOR BOTH OF THESE DAYS AND CORRESPONDING INCREASE IN THUNDERSTORM COVERAGE. WITH PW'S APPROACHING 1.2" FLOODING MAY BECOME A RISK AGAIN. STILL PRETTY FAR OUT FOR HIGH CONFIDENCE THOUGH. && .AVIATION...VALID 040000Z - 050000Z MAINLY VFR ACROSS THE AREA. NEAR THE INTERNATIONAL BORDER WEST OF SANTA TERESA...SCT/BKN120 -SHRA UNTIL 15Z. AFT 17Z MAINLY OVER MOUNTAINS...BKN110CB TOPS 350 WITH ISOLD -TSRA. SMALL HAIL AND WIND GUSTS TO 45 KTS POSSIBLE WITH THESE STORMS. THE STORMS WILL BECOME SCATTERED OVER THE GILA AND THEN SPREAD TO THE LOWLANDS WEST OF DEMING AFT 21Z. && .FIRE WEATHER... FIRE ZONES SHOULD SEE A REDUCTION IN THUNDERSTORM COVERAGE THROUGH ABOUT TUESDAY...WITH MAYBE AN INCREASE AGAIN WEDNESDAY AND THURSDAY. UPPER HIGH THAT HAS PERSISTED OVER NW NEW MEXICO HAS PUSHED THE DEEPER MOISTURE WESTWARD TOWARDS ARIZONA. SCATTERED THUNDERSTORMS WILL CONTINUE TODAY/TONIGHT OVER ZONES 110/111. SOME ISOLATED THUNDERSTORMS ARE POSSIBLE OVER 113 THIS AFTERNOON. THIS GENERAL PATTERN WILL CONTINUE THROUGH TUESDAY...WITH ISOLATED THUNDERSTORMS LIMITED MAINLY TO THE MOUNTAINS. SOME MOISTURE FROM THE SOUTH GETS DRAWN UP INTO THE UPPER HIGH WEDNESDAY AND THURSDAY. THIS COULD INCREASE THUNDERSTORM COVERAGE AGAIN ON THOSE DAYS. TEMPERATURES WILL BEGIN A MINOR WARM UP NEXT SEVERAL DAYS WITH HIGHS BACK SLIGHTLY ABOVE NORMAL BY SUNDAY OR MONDAY. MIN RH'S LOWLANDS WILL BE IN THE 15-25% RANGE THROUGH SUNDAY AND THEN DIMINISH SOME. MIN RH'S OVER THE MOUNTAINS WILL RUN FROM 35-45% AND THEN DIMINISH BY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 93 74 94 76 97 / 0 0 0 0 10 SIERRA BLANCA 93 69 92 74 95 / 0 0 0 0 0 LAS CRUCES 94 69 94 71 97 / 0 0 0 0 10 ALAMOGORDO 92 70 92 72 95 / 0 0 0 0 10 CLOUDCROFT 70 47 71 49 70 / 20 10 20 20 20 TRUTH OR CONSEQUENCES 91 68 91 70 94 / 10 10 0 0 20 SILVER CITY 86 60 87 63 90 / 30 30 30 30 30 DEMING 92 69 93 71 96 / 20 20 0 0 20 LORDSBURG 92 68 93 70 96 / 30 30 20 20 20 WEST EL PASO METRO 93 73 94 75 97 / 0 0 0 0 10 DELL CITY 91 65 91 67 94 / 0 0 0 0 0 FORT HANCOCK 95 71 96 75 99 / 0 0 0 0 0 LOMA LINDA 89 65 91 70 94 / 0 0 0 0 10 FABENS 94 71 95 73 98 / 0 0 0 0 10 SANTA TERESA 94 70 94 72 97 / 0 0 0 0 10 WHITE SANDS HQ 95 71 88 73 98 / 0 0 0 0 10 JORNADA RANGE 94 65 94 67 96 / 0 0 0 0 10 HATCH 94 67 94 69 97 / 0 0 0 0 10 COLUMBUS 89 70 90 71 93 / 10 10 0 0 10 OROGRANDE 94 69 94 71 97 / 0 0 0 0 10 MAYHILL 79 56 79 58 80 / 20 10 20 20 20 MESCALERO 79 53 79 55 80 / 20 10 20 20 20 TIMBERON 77 52 77 54 78 / 20 10 20 20 20 WINSTON 85 59 87 64 90 / 30 30 30 30 30 HILLSBORO 92 66 95 71 98 / 10 10 10 10 20 SPACEPORT 92 68 92 70 95 / 0 0 0 0 10 LAKE ROBERTS 86 54 88 59 91 / 30 30 40 40 30 HURLEY 86 59 88 64 91 / 30 30 10 10 20 CLIFF 90 52 89 50 94 / 30 30 20 20 20 MULE CREEK 88 50 89 48 94 / 30 30 20 20 20 FAYWOOD 93 63 96 68 99 / 20 20 0 0 20 ANIMAS 92 71 93 73 96 / 30 30 20 20 10 HACHITA 93 67 94 69 97 / 30 30 20 20 10 ANTELOPE WELLS 89 70 90 72 93 / 30 30 20 20 10 CLOVERDALE 86 61 90 66 93 / 30 30 20 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17/HEFNER
Hazardous weather outlook, Jul 4, 11:13 AM MDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1113 AM MDT FRI JUL 4 2014 NMZ401>417-TXZ418>424-051715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1113 AM MDT FRI JUL 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. ISOLATED LOWLAND SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR AREAS WEST OF DEMING. THE REMAINDER OF THE REGION SHOULD REMAIN DRY. A FEW OF THE STORMS MAY BE STRONG...CAPABLE OF PRODUCING MODERATE TO HEAVY RAIN...SMALL HAIL AND WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL BE POSSIBLE FOR AREAS MAINLY NORTH AND WEST OF LAS CRUCES THROUGH MONDAY. THUNDERSTORM ACTIVITY WILL INCREASE ACROSS THE AREA INTO THE SCATTERED CATEGORY TUESDAY THROUGH THURSDAY WITH LOCALIZED HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:55 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.